Alert archive / Michigan / Small Craft Advisories in 2011

Small Craft Advisory 49, NWS Marquette, MI

July 1, 2011

NWS Marquette, MI issued this small craft advisory at Jul 1, 2011, 4:59 AM EDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Jul 1, 2011, 4:59 AM EDT (08:59 UTC)
Expired
Jul 1, 2011, 5:00 PM EDT
In force
12 hr
Issued by
NWS Marquette, MI

The text

As transmitted, in the capitals the NWS used until 2016.

181 
WHUS73 KMQT 010859
MWWMQT

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MARQUETTE MI
459 AM EDT FRI JUL 1 2011

LSZ250-251-011700-
/O.NEW.KMQT.SC.Y.0049.110701T0859Z-110701T2100Z/
MUNISING TO GRAND MARAIS MI-GRAND MARAIS TO WHITEFISH POINT MI-
459 AM EDT FRI JUL 1 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON. 

* WIND AND WAVES DURING THE SMALL CRAFT ADVISORY: EXPECT SUSTAINED
  WINDS OF 20 TO 25 KNOTS FROM THE SOUTH...WITH GUSTS UP TO 34 KNOTS.
  THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 4 FEET WITH A
  MAXIMUM WAVE HEIGHT OF UP TO 5 FEET POSSIBLE.

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 6 AM EDT FRIDAY 
  WITH THE LARGEST WAVES EXPECTED AROUND 7 AM EDT FRIDAY.

PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
3 follow-up statements
326 
WHUS73 KMQT 011505
MWWMQT

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MARQUETTE MI
1105 AM EDT FRI JUL 1 2011

LSZ242>245-012315-
/O.NEW.KMQT.SC.Y.0050.110702T1100Z-110702T1800Z/
ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI-
UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI-
EAGLE RIVER TO MANITOU ISLAND MI-
MANITOU ISLAND TO POINT ISABELLE MI-
1105 AM EDT FRI JUL 1 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM TO 2 PM EDT
SATURDAY...

THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 7 AM TO 2 PM EDT
SATURDAY. 

* WIND AND WAVES DURING THE SMALL CRAFT ADVISORY: EXPECT 
  SUSTAINED WINDS OF UP TO 20 KNOTS FROM THE WEST...WITH GUSTS 
  UP TO 27 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL 
  BE 5 FEET WITH A MAXIMUM WAVE HEIGHT OF UP TO 7 FEET POSSIBLE.

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 9 AM EDT 
  SATURDAY WITH THE LARGEST WAVES EXPECTED AROUND 1 PM EDT 
  SATURDAY.

PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LSZ250-251-012100-
/O.CON.KMQT.SC.Y.0049.000000T0000Z-110701T2100Z/
MUNISING TO GRAND MARAIS MI-GRAND MARAIS TO WHITEFISH POINT MI-
1105 AM EDT FRI JUL 1 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON. 

* WIND AND WAVES DURING THE SMALL CRAFT ADVISORY: EXPECT 
  SUSTAINED WINDS OF UP TO 22 KNOTS FROM THE SOUTH...WITH GUSTS 
  UP TO 30 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL 
  BE 3 FEET WITH A MAXIMUM WAVE HEIGHT OF UP TO 4 FEET POSSIBLE.

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 11 AM EDT FRIDAY 
  WITH THE LARGEST WAVES EXPECTED AROUND 11 AM EDT FRIDAY.

PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
338 
WHUS73 KMQT 011655
MWWMQT

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MARQUETTE MI
1255 PM EDT FRI JUL 1 2011

LMZ221-248-250-012100-
/O.EXA.KMQT.SC.Y.0049.000000T0000Z-110701T2100Z/
GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI-
5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE-
1255 PM EDT FRI JUL 1 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON. 

* WIND AND WAVES DURING THE SMALL CRAFT ADVISORY: EXPECT 
  SUSTAINED WINDS OF UP TO 20 KNOTS FROM THE SOUTH...WITH GUSTS 
  UP TO 28 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL 
  BE 5 FEET WITH A MAXIMUM WAVE HEIGHT OF UP TO 7 FEET POSSIBLE.

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 2 PM EDT FRIDAY 
  WITH THE LARGEST WAVES EXPECTED AROUND 4 PM EDT FRIDAY.

PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LSZ250-251-012100-
/O.CON.KMQT.SC.Y.0049.000000T0000Z-110701T2100Z/
MUNISING TO GRAND MARAIS MI-GRAND MARAIS TO WHITEFISH POINT MI-
1255 PM EDT FRI JUL 1 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON. 

* WIND AND WAVES DURING THE SMALL CRAFT ADVISORY: EXPECT 
  SUSTAINED WINDS OF UP TO 19 KNOTS FROM THE SOUTH...WITH GUSTS 
  UP TO 27 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL 
  BE 3 FEET WITH A MAXIMUM WAVE HEIGHT OF UP TO 4 FEET POSSIBLE.

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 12 PM EDT FRIDAY 
  WITH THE LARGEST WAVES EXPECTED AROUND 12 PM EDT FRIDAY.

PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LSZ242>245-020100-
/O.CON.KMQT.SC.Y.0050.110702T1100Z-110702T1800Z/
ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI-
UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI-
EAGLE RIVER TO MANITOU ISLAND MI-
MANITOU ISLAND TO POINT ISABELLE MI-
1255 PM EDT FRI JUL 1 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM TO 2 PM EDT
SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM TO 2 PM EDT
SATURDAY. 

* WIND AND WAVES DURING THE SMALL CRAFT ADVISORY: EXPECT 
  SUSTAINED WINDS OF UP TO 20 KNOTS FROM THE WEST...WITH GUSTS 
  UP TO 27 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL 
  BE 5 FEET WITH A MAXIMUM WAVE HEIGHT OF UP TO 8 FEET POSSIBLE.

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 9 AM EDT 
  SATURDAY WITH THE LARGEST WAVES EXPECTED AROUND 1 PM EDT 
  SATURDAY.

PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
422 
WHUS73 KMQT 012113
MWWMQT

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MARQUETTE MI
513 PM EDT FRI JUL 1 2011

LSZ250-251-020000-
/O.EXP.KMQT.SC.Y.0049.000000T0000Z-110701T2100Z/
/O.NEW.KMQT.SC.Y.0051.110701T2113Z-110702T0000Z/
MUNISING TO GRAND MARAIS MI-GRAND MARAIS TO WHITEFISH POINT MI-
513 PM EDT FRI JUL 1 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...SMALL CRAFT ADVISORY HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. 

* WIND AND WAVES DURING THE SMALL CRAFT ADVISORY: EXPECT 
  SUSTAINED WINDS OF UP TO 17 KNOTS FROM THE SOUTH...WITH GUSTS 
  UP TO 24 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL 
  BE 2 FEET WITH A MAXIMUM WAVE HEIGHT OF UP TO 3 FEET POSSIBLE.

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 5 PM EDT FRIDAY 
  WITH THE LARGEST WAVES EXPECTED AROUND 5 PM EDT FRIDAY.

THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. 

PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LMZ221-020000-
/O.EXP.KMQT.SC.Y.0049.000000T0000Z-110701T2100Z/
/O.NEW.KMQT.SC.Y.0051.110701T2113Z-110702T0000Z/
GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-
513 PM EDT FRI JUL 1 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...SMALL CRAFT ADVISORY HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. 

* WIND AND WAVES DURING THE SMALL CRAFT ADVISORY: EXPECT 
  SUSTAINED WINDS OF UP TO 19 KNOTS FROM THE SOUTH...WITH GUSTS 
  UP TO 25 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL 
  BE 4 FEET WITH A MAXIMUM WAVE HEIGHT OF UP TO 6 FEET POSSIBLE.

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 5 PM EDT FRIDAY 
  WITH THE LARGEST WAVES EXPECTED AROUND 7 PM EDT FRIDAY.

THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. 

PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LMZ248-250-020515-
/O.EXP.KMQT.SC.Y.0049.000000T0000Z-110701T2100Z/
/O.NEW.KMQT.SC.Y.0051.110701T2113Z-110702T0600Z/
SEUL CHOIX POINT TO POINT DETOUR MI-
5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE-
513 PM EDT FRI JUL 1 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 AM EDT SATURDAY...
...SMALL CRAFT ADVISORY HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 2 AM EDT SATURDAY. 

* WIND AND WAVES DURING THE SMALL CRAFT ADVISORY: EXPECT 
  SUSTAINED WINDS OF UP TO 20 KNOTS FROM THE SOUTH...WITH GUSTS 
  UP TO 27 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL 
  BE 5 FEET WITH A MAXIMUM WAVE HEIGHT OF UP TO 7 FEET POSSIBLE.

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 5 PM EDT FRIDAY 
  WITH THE LARGEST WAVES EXPECTED AROUND 7 PM EDT FRIDAY.

THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. 

PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LSZ242>245-020515-
/O.EXT.KMQT.SC.Y.0050.110702T1100Z-110702T2100Z/
ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI-
UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI-
EAGLE RIVER TO MANITOU ISLAND MI-
MANITOU ISLAND TO POINT ISABELLE MI-
513 PM EDT FRI JUL 1 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 7 AM TO 5 PM EDT
SATURDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 7 AM TO 5 PM EDT
SATURDAY. 

* WIND AND WAVES DURING THE SMALL CRAFT ADVISORY: EXPECT 
  SUSTAINED WINDS OF UP TO 19 KNOTS FROM THE WEST...WITH GUSTS 
  UP TO 26 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL 
  BE 4 FEET WITH A MAXIMUM WAVE HEIGHT OF UP TO 6 FEET POSSIBLE.

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 10 AM EDT 
  SATURDAY WITH THE LARGEST WAVES EXPECTED AROUND 4 PM EDT 
  SATURDAY.

PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

MCB

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Marquette, MI wrote its last area forecast discussion before this small craft advisory went out at Jul 1, 1:52 AM EDT, 3 hours 7 minutes earlier.

Area forecast discussion, Jul 1, 1:52 AM EDT, 3 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MARQUETTE MI
152 AM EDT FRI JUL 1 2011

UPDATED AVIATION DISCUSSION FOR 06Z TAFS

.SHORT TERM /THROUGH 00Z SATURDAY/...

MOST OF THE ATTENTION IN THE SHORT TERM WAS GIVEN TO CONVECTIVE
POTENTIAL AND TEMPS.

IN THE SHORT TERM...THE PATTERN WILL BE DOMINATED BY AN UPPER RIDGE
MOVING THROUGH...AND AN UPPER TROUGH OVER THE PLAINS STATES. AT THE
SFC...WITH A HIGH EAST AND TROUGH WEST WE WILL SEE RETURN FLOW UNTIL
THE PASSAGE OF THE TROUGH/COLD FRONT LATE FRIDAY AND FRIDAY NIGHT.

AS THE UPPER RIDGE AXIS BUILDS E TO THE CNTRL CWA BY 12Z
FRIDAY...CONDITIONS OVER THE NORTHERN PLAINS WILL TRANSLATE OUR WAY.
THE INCOMING AIRMASS HAS A STRONG EML WITH 700MB TEMPS AROUND 15C
/NOTED ON BOTH 12Z INL AND MPX SOUNDINGS/. THE STRONG CAPPING CAUSED
BY THE VERY WARM 700MB TEMPS WILL MOVE E TO COVER THE ENTIRE CWA BY
18Z FRIDAY...LEAVING ERN UPPER MI WITH LESS CAPPING TONIGHT. THE
LAPSE RATES ABOVE THE CAPPING INVERSION WILL BE VERY STEEP AT
8-9C/KM. MUCAPES WILL BE HIGHEST AOA 4000J/KG OVER THE WEST
TONIGHT...WITH A SHARP CAPE GRADIENT OVER THE EASTERN HALF OF THE
CWA. AN 850MB THETA-E RIDGE IS JUST W OF THE CWA WILL ALSO SHIFT
EAST...BRINGING AN AREA OF THETA-E ADVECTION /ASSOCIATED WITH
SHOWERS THIS MORNING/ TO EASTERN UPPER MI TONIGHT. THE NOSE OF A
40-50KT LOW LEVEL JET /MAXIMIZED OVER THE PLAINS/ WILL PUSH INTO
UPPER MI TONIGHT...WITH 20-30KT 850MB WINDS FROM THE SW OVER UPPER
MI. 0-6KM SHEAR WILL BE AROUND 30KTS...WITH A STRONGLY VEERED
HODOGRAPH. IF STORMS CAN DEVELOP N/NW OF THE AREA TONIGHT...THEN
GIVEN THE AFOREMENTIONED INGREDIENTS...THEY WOULD MOST LIKELY DIVE S
ALONG THE THETA-E ADV MAX/INSTABILITY GRADIENT OVER THE EASTERN HALF
OF UPPER MI...WHERE THE CAP WILL BE LESS SIGNIFICANT. THAT BEING
SAID...CAPPING WILL STILL BE STRONG UPSTREAM AND OVERNIGHT
CONVECTION WILL BE HIGHLY DEPENDENT ON WHAT HAPPENS TODAY. IF A
SUBTLE CONVECTIVE INDUCED SHORTWAVE COULD MOVE THROUGH TONIGHT...IT
COULD TRIGGER ELEVATED CONVECTION. AND IF WE CAN GET ANY SIGNIFICANT
CONVECTION GOING TONIGHT THEN LARGE HAIL WOULD BE STRONG THREAT
GIVEN THE STEEP LAPSE RATES AND INSTABILITY. KEPT CHANCE POPS OVER
THE E FROM PREVIOUS FORECAST AND CONTINUED

ANOTHER THING FOR TONIGHT...WITH CONTINUED WAA/INCREASING LOW LEVEL
MOISTURE/RISING SFC DEW PTS...TEMPERATURES WILL NOT COOL OFF MUCH.
OVER THE WEST WHERE DEW PTS ARE HIGHEST AND SOUTHERLY WINDS THE
STRONGEST...TEMPS MAY NOT FALL BELOW 70. ELSEWHERE...EXPECT LOW IN
THE 60S...WITH SOME WARMER TEMPS IN DOWNSLOPING AREAS NEAR LAKE
SUPERIOR.

THEN FOR FRIDAY...ANY PRECIP DURING THE AFTERNOON SHOULD BE CONFINED
TO ALONG OR JUST NORTH OF THE NORTHERN CWA BORDER...AS STRONG
CAPPING /700MB TEMPS AROUND 15C/ WILL INHIBIT ANY CONVECTION OVER
UPPER MI...AT LEAST PRIOR TO FRONTAL PASSAGE LATE IN THE DAY. AGAIN
WITH THE BIG IF...IF ANY CONVECTION DEVELOPS TONIGHT THERE MAY BE
SOME LINGERING PRECIP OVER THE EAST EARLY FRIDAY. THE COLD FRONT
LOOKS TO MOVE INTO WRN LAKE SUPERIOR AROUND 00Z SATURDAY...KEEPING
THE BULK OF ANY ASSOCIATED PRECIP OUT OF MY FORECAST PERIOD. GIVEN
THE CAP IN PLACE THE COLD FRONTAL PASSAGE IS NEARLY THE ONLY CHANCE
OF GETTING CONVECTION TO FIRE. IF CONVECTION DEVELOPS ALONG THE
FRONT...IT WOULD LIKELY BE SEVERE GIVEN OVERALL GOOD INGREDIENTS FOR
SEVERE WEATHER.

AS FOR TEMPS ON FRIDAY...AN 850MB THERMAL RIDGE WILL ARRIVE ON
FRIDAY...PROMOTING HIGH TEMPS WELL INTO THE 90S OVER THE WEST...WITH
COOLER TEMPS EAST AND NEAR LAKE MI. THERE MAY BE SOME ISSUES WITH
LOW CLOUDS UNDER THE INVERSION...BUT AFTERNOON SUN SHOULD BE ENOUGH
TO PUSH TEMPS UP THERE. THESE WARM TEMPERATURES COMBINED WITH DEW
POINTS AS HIGH AS THE LOW 70S WILL MAKE FOR HIGH HEAT INDEX
TEMPERATURES APPROACHING 100 DEGREES IN LOCATIONS OVER THE WEST.

.LONG TERM /FRI NIGHT THROUGH THURSDAY/...

FCST CONCERNS INCLUDE CONVECTION CHANCES FRI NIGHT WITH COLD FRONTAL
PASSAGE AND THEN PCPN CHANCES NEXT TUE INTO WED AS ANOTHER SHORTWAVE
AND COLD FRONT MOVES THROUGH THE AREA.

COLD FRONT WILL CROSS THE FCST AREA FRI NIGHT. 12Z MODELS SNDGS
SUGGEST MID-LVL CAP WILL SLOWLY ERODE OVER WRN COUNTIES AND OVER
WRN/CENTRAL LATE LAKE SUPERIOR LATE FRI EVENING AS SHORTWAVE
APPROACHES FROM THE NRN PLAINS. MLCAPE VALUES FROM 1500-2000 J/KG
AND DEEP LAYER SHEAR VALUES FROM 30-40 KT COULD SUPPORT SVR STORMS
ALONG THE FRONT MAINLY OVER THE WRN CWA WHERE SPC HAS SLIGHT RISK
FOR DAY2. CAP MAY BE TOO STRONG FOR CONVECTION OVER MUCH OF THE
CENTRAL AND ERN COUNTIES OF THE CWA BUT MAINTAINED SLIGHT CHC POPS
IN CASE A FEW STORMS HOLD TOGETHER WITH THE FRONTAL PASSAGE.

SAT...MUCH DRIER AIR WILL FLOW INTO THE UPPER LAKES AS HIGH PRES
BUILDS E INTO THE UPPER MISSISSIPPI VALLEY. INCOMING AIRMASS IS NOT
THAT COOL WITH 850MB TEMPS ONLY DROPPING TO 14C TO 15C. FCST HIGH
TEMPS IN THE 80S STILL LOOK REASONABLE AT MOST PLACES AWAY FROM LAKE
SUPERIOR MODERATION UNDER WNW FLOW IN WAKE OF FRONTAL PASSAGE. WHERE
THIS FLOW DOWNSLOPES OVER SCNTRL UPPER MI...HIGH TEMPS MAY APPROACH
90F. FORTUNATELY...SFC DWPTS WILL BE FALLING WITH DRIER AIR MIXING
DOWN FROM ALOFT...SO CONDITIONS WILL BEGIN TO FEEL MORE COMFORTABLE
DESPITE WARM TEMPS.

MODEL GUIDANCE HAS TRENDED TOWARD FLOW BECOMING MORE NORTHWESTERLY
EARLY NEXT WEEK AS MID-LVL TROUGHING BECOMES A BIT MORE PRONOUNCED
FROM HUDSON BAY INTO SE CANADA. THIS SHOULD ALLOW SFC HIGH PRES TO
DOMINATE THE AREA INTO INDEPENDENCE DAY. KEPT SUNDAY AND THE 4TH OF
JULY DRY WITH SEASONABLY WARM HIGH TEMPS GENERALLY UPPER 70S TO MID
80S AS MODEL 850 MB TEMPS ARE 14-15C. MODEL CONSENSUS SHOWS NEXT
SHORTWAVE AND COLD FRONT IS DUE IN FROM THE WEST ON TUESDAY AND
SHOULD EXIT THE AREA BY WEDNESDAY. KEPT IN CHC POPS FOR CONVECTION
TUE AND TUE NIGHT AND THEN EXPECT DRIER AND COOLER CONDITIONS WED
AND THU AS CANADIAN HIGH PRESSURE BUILDS ACROSS THE UPPER GREAT
LAKES.
&&

.AVIATION /FOR THE 06Z TAF ISSUANCE/...

INCREASING MOISTURE BLO A STRONG INVERSION AT 2-3KFT IS EVIDENT
TONIGHT ON THE FOG SATELLITE PRODUCT OVR MUCH OF WISCONSIN AND INTO
SOUTHERN UPPER MICHIGAN. THERE IS A CONTINUING POTENTIAL THAT MVFR
CIGS COULD FORM AT EITHER SITE THROUGH THE MORNING...THOUGH ONLY SEE
SCT CIGS THUS FAR. ANY LOW CLOUDS WOULD MIX OUT IN THE MORNING AS
WARMING OCCURS...BUT THERE IS SOME UNCERTAINTY WITH THE EXACT TIMING.
UNCERTAINTY IS ALSO HIGH IN TERMS OF LOCATION OF THE THUNDERSTORM
COMPLEX AND/OR WHETHER IT WILL FORM AT ALL AT KSAW...BUT PUT
SOMETHING INTO KCMX AS THEY ARE CLOSER TO A COLD FRONT WHICH MIGHT
KICK SOMETHING OFF LATE FRI AFTERNOON INTO THE EVENING. WENT LOW
CHANCE WITH THIS THOUGH. LLWS WILL CONTINUE OVERNIGHT WITH A LLJ OFF
THE SFC. &&

.MARINE /FOR THE 4 PM LAKE SUPERIOR FORECAST ISSUANCE/...

A TROUGH OF LOW PRESSURE WILL MOVE ACROSS LAKE SUPERIOR LATE FRIDAY
AND FRIDAY NIGHT. THIS WILL BRING INCREASING SOUTHERLY WINDS BELOW
25KTS THROUGH FRIDAY...BEFORE WINDS TURN MORE WESTERLY FRIDAY NIGHT
BEHIND THE COLD FRONT. THE WESTERLY WINDS WILL GUST UP TO 25KTS
THROUGH SATURDAY BEFORE DIMINISHING SATURDAY NIGHT WITH THE ARRIVAL
OF HIGH PRESSURE. THE HIGH PRESSURE WILL STICK AROUND THROUGH
TUESDAY...KEEPING WINDS LESS THAN 20KTS.
&&

.MQT WATCHES/WARNINGS/ADVISORIES...
UPPER MICHIGAN...
NONE.
LAKE SUPERIOR...
NONE.
LAKE MICHIGAN...
NONE.
&&

SHORT TERM...TITUS
LONG TERM...VOSS
AVIATION...07/JLA
MARINE...TITUS
Hazardous weather outlook, Jun 30, 6:12 AM EDT, 22 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE MARQUETTE MI
612 AM EDT THU JUN 30 2011

MIZ001>007-009>014-084-085-011015-
KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-ALGER-LUCE-
GOGEBIC-IRON-DICKINSON-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT-
SOUTHERN HOUGHTON-NORTHERN SCHOOLCRAFT-
612 AM EDT THU JUN 30 2011 /512 AM CDT THU JUN 30 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER
MICHIGAN AND CENTRAL UPPER MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE POSSIBLE WEST OF LINE FROM GRAND MARAIS TO
MANISTIQUE TODAY. THUNDERSTORMS ARE POSSIBLE EAST OF A LINE FROM
HOUGHTON TO MENOMINEE TONIGHT. ISOLATED SEVERE STORMS...PRODUCING
LARGE HAIL...ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORMS ARE POSSIBLE FRIDAY MORNING OVER CENTRAL UPPER MICHIGAN...
LATE FRIDAY AFTERNOON OVER FAR WESTERN UPPER MICHIGAN AND ACROSS THE
ENTIRE AREA FRIDAY NIGHT. SOME OF THE STORMS COULD BE STRONG TO
SEVERE.

THE WEATHER WILL BE HOT AND UNCOMFORTABLY HUMID FRIDAY. OVER WESTERN
UPPER MICHIGAN...HIGH TEMPERATURES FRIDAY WILL TOP OUT IN THE LOWER
90S WITH HEAT INDEX VALUES RISING AS HIGH AS 95 TO 100.

THERE IS A CHANCE OF THUNDERSTORMS TUESDAY.

.SPOTTER INFORMATION STATEMENT...

THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.

LSZ162-240>251-263>267-011015-
LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND
PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI-
BLACK RIVER TO ONTONAGON MI-
ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI-
UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI-
EAGLE RIVER TO MANITOU ISLAND MI-
MANITOU ISLAND TO POINT ISABELLE MI-
POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI-
LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING
KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI-
MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI-
GRAND MARAIS TO WHITEFISH POINT MI-
LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE
CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE
ROYALE NATIONAL PARK-
LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU
ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER-
LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI
AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF
SHORE TO THE US/CANADIAN BORDER-
612 AM EDT THU JUN 30 2011 /512 AM CDT THU JUN 30 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE
SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE POSSIBLE OVER WEST AND CENTRAL LAKE SUPERIOR TODAY
AND ACROSS MOST OF THE LAKE TONIGHT. ISOLATED SEVERE STORMS...PRODUCING
LARGE HAIL...ARE POSSIBLE.

AREAS OF FOG WILL DEVELOP TODAY AND TONIGHT. VISIBILITY MAY FALL TO
AROUND A MILE OR LESS...MAINLY OVER WESTERN LAKE SUPERIOR.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORMS ARE POSSIBLE FRIDAY AND FRIDAY NIGHT. SOME OF THE
STORMS COULD BE STRONG TO SEVERE.

AREAS OF FOG ARE EXPECTED FRIDAY AND FRIDAY NIGHT. VISIBILITIES MAY
FALL TO AROUND A MILE OR LESS.

THERE IS A CHANCE OF THUNDERSTORMS TUESDAY.

.SPOTTER INFORMATION STATEMENT...

THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.

LMZ221-248-250-011015-
GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI-
5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE-
612 AM EDT THU JUN 30 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT. ISOLATED SEVERE
STORMS...PRODUCING LARGE HAIL...ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORMS ARE POSSIBLE FRIDAY MORNING AND FRIDAY NIGHT.
SOME OF THE STORMS COULD BE STRONG TO SEVERE.

THERE IS A CHANCE OF THUNDERSTORMS TUESDAY.

.SPOTTER INFORMATION STATEMENT...

THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.

ROLFSON

The office that day

Everything else NWS Marquette, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 11:05 AM EDTSmall Craft AdvisoryMQT33 hr
Jul 1, 5:13 PM EDTSmall Craft AdvisoryMQT9 hr

Nearby

Small Craft Advisories in Michigan, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.